Illinois Journal of Mathematics

Spectral properties of the layer potentials on Lipschitz domains

TongKeun Chang and Kijung Lee

Full-text: Open access

Abstract

We study the invertibility of the operator $ \beta I - K^*$ in $H^{-\alpha} (\partial\Omega),\ 0\leq\alpha\leq1$ for $\beta\in \mathbf{C} \setminus(-\frac12 , \frac12]$ where $K^*$ is a adjoint operator of the double layer potential $K$ related to the Laplace equation and $\Omega$ is a bounded Lipschitz domain in $\mathbf{R}^n$. Consequently, the spectrum on the real line lies in $(-\frac12 , \frac12]$.

Article information

Source
Illinois J. Math., Volume 52, Number 2 (2008), 463-472.

Dates
First available in Project Euclid: 23 July 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1248355344

Digital Object Identifier
doi:10.1215/ijm/1248355344

Mathematical Reviews number (MathSciNet)
MR2524646

Zentralblatt MATH identifier
1205.31001

Subjects
Primary: 31B10: Integral representations, integral operators, integral equations methods
Secondary: 45210

Citation

Chang, TongKeun; Lee, Kijung. Spectral properties of the layer potentials on Lipschitz domains. Illinois J. Math. 52 (2008), no. 2, 463--472. doi:10.1215/ijm/1248355344. https://projecteuclid.org/euclid.ijm/1248355344


Export citation

References

  • T. Chang and H. J. Choe, Spectral properties of the layer potentials associated with elasticity equations and transmission problems on Lipschitz domains, J. Math. Anal. Appl. 326 (2007), 179–191.
  • T. Chang and D. Pahk, Spectral properties for layer potentials associated to the Stokes equation and transmission boundary problems in Lipschitz domains, preprint.
  • L. Escauriaza and M. Mitrea, Transmission problems and spectral theory for singular integral operators on Lipschitz domains, J. Funct. Anal. 216 (2004), 141–171.
  • L. Escauriaza, E. B. Fabes and G. Verchota, On a regularity theorem for weak solutions to transmission problems with internal Lipschitz boundaries, Proc. Amer. Math. Soc. 115 (1992), 1069–1076.
  • E. B. Fabes, Jr. M. Jodeit and N. M. Rivière, Potential techniques for boundary value problems on $C^1$-domains, Acta Math. 141 (1978), 165–186.
  • E. B. Fabes, M. Sand and J. K. Seo, The spectral radius of the classical layer potentials on convex domains, Partial differential equations with minimal smoothness and applications (Chicago, IL, 1990), IMA Vol. Math. Appl., vol. 42, Springer, New York, (1992) 129–137.
  • S. Hofmann, J. Lewis and M. Mitrea, Spectral properties of parabolic layer potentials and transmission boundary problems in nonsmooth domains, Illinois J. Math. 47 (2003), 1345–1361.
  • I. Mitrea, Spectral radius properties for layer potentials associated with the elastostatics and hydrostatics equations in nonsmooth domains, J. Fourier Anal. Appl. 5 (1999), 385–408.
  • G. Verchota, Layer potentials and regularity for the Dirichlet problem for Laplace's equation in Lipschitz domains, J. Funct. Anal. 59 (1984), 572–611.